Advertisement

manuscripta mathematica

, Volume 43, Issue 1, pp 1–12 | Cite as

Maximal invariant neutral subspaces and an application to the algebraic Riccati equation

  • Leiba Rodman
Article

Abstract

For a matrix A which is selfadjoint with respect to an indefinite scalar product, a description of maximal A-invariant neutral subspaces is provided. This description is motivated by the characterization of hermitian solutions of an algebraic Riccati equation.

Keywords

Scalar Product Number Theory Algebraic Geometry Topological Group Riccati Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    BOGNAR,J.: Indefinite inner product spaces. New York-Heidelberg-Berlin, Springer 1974.Google Scholar
  2. [2]
    COPPEL, W.A.: Matrix quadratic equations. Bull. Austral. Math. Soc.10, 377–401 (1974).Google Scholar
  3. [3]
    GOHBERG, I., LANCASTER, P., & RODMAN, L.: Spectral analysis of selfadjoint matrix polynomials. Res. Paper No. 419, Dept. of Mathematics and Statistics, University of Calgary, Canada (1979).Google Scholar
  4. [4]
    GOHBERG, I., LANCASTER, P., & RODMAN, L.: Perturbations of H-selfadjoint matrices with applications to differential equations. To appear in Integral Equations and Operator Theory.Google Scholar
  5. [5]
    GOHBERG, I., LANCASTER, P., & RODMAN, L.: Matrix polynomials. To appear in Academic Press.Google Scholar
  6. [6]
    HUA, L.K.: On the theory of automorphic functions of a matrix variable, II. The classification of hypercircles under the symplectic group. Amer. J. Math.66, 531–563 (1944).Google Scholar
  7. [7]
    LANCASTER, P., RODMAN, L.: Existence and uniqueness theorems for the algebraic Riccati equation. Int. J. Control32, 285–309 (1980).Google Scholar
  8. [8]
    MAL'LEV, A.I.: Foundations of Linear Algebra. San Francisco-London, W.H. Freeman 1963.Google Scholar
  9. [9]
    MARTENSSON, K.: On the matrix Riccati equation. Information Sciences3, 17–49 (1971).Google Scholar
  10. [10]
    POTTER, J.E.: Matrix quadratic solutions. J. SIAM Appl. Math.14, 496–501 (1966).Google Scholar
  11. [11]
    SHAYMAN, M.A.: Classification theorems for the algebraic Riccati equation: a synthesis. International Symposium on Mathematical Theory of Networks and Systems4, 257–261 (1981).Google Scholar
  12. [12]
    SHAYMAN, M.A.: Geometry of the algebraic Riccati equation. In preparation.Google Scholar
  13. [13]
    WILLEMS, J.C.: Least Squares Stationary Optimal Control and the Algebraic Riccati Equation. IEEE Trans. on Aut. Cont.AC-16, 621–634 (1971).Google Scholar

Copyright information

© Springer-Verlag 1983

Authors and Affiliations

  • Leiba Rodman
    • 1
  1. 1.School of Mathematical SciencesTel-Aviv UniversityTel-AvivIsrael

Personalised recommendations